• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Anxiety and prednisone withdrawal

Hi there. I have been on prednisone for about 8 months and was on a pretty low dose for the last few months (15 -5 mg). The first week being off of it I had an anxiety attack, which I never have, and got very depressed. It's been about a month now and the depression is gone now but I have been feeling so anxious. I can't even drink coffee anymore and I always have. Was just wondering if anyone has experienced this and for how long. Thanks
 
i am currently on a pred taper and finding it hard , didn't have anxiety attack but had a lot of physical symptoms , a lot of people have been on prednisone so you should get some answers when they come online , just dont forget you are not alone and you will get support and help any time day or night even if its just a hug .
 
Location
Canada
Hiya C,
sorry to hear of your struggles.
just wanted to say...
ya, Prednisone makes you crazy,
and it lasts for a loooong time!
peace
w

ps
I still take pred sometimes.
I am not me on that drug! :O
eek!
 
Location
Australia
Hi Colie.
Pred effects the functioning of your adrenal gland. As you taper down, your adrenal gland has to kick back into action, and sometimes it will struggle to do so. This will result in the physical manifestation of anxiety. You have been on Pred for a reasonable amount of time, so anxiety is to be expected as you taper down. Hang in there, it will definitely pass.
For me personally, as I taper down, I experience anxiety at night. I find symptoms do not persist beyond three months.
Good luck getting off the Pred :)
 
Top